New On Site

michelie
michelie Member Posts: 1
edited March 2014 in Breast Cancer #1
Hi everyone, my name is Stephanie and I was diagnosed with stage 3a insitu ductal carcinoma with necrosis in May. My husband and I decided to move to Spain for treatment. I started with chemotherapy at the beginning of June and have 5 more sessions left. After chemo, I will have a radical mastectomy because the tumor is 10cm followed by radition. Treatment is going very well, however, the side effects of chemo is affecting my daily life. I feel sick all the time and since last week (I got a neulasta shot) my stomach is hurting alot. Has anyone experience stomach pain? What have you done to relief the pain - I am taking several stomach medication the dr sent me, but to no avail. Also, does the chemo get any better? I am planning to return to the US to have reconstruction sometime early next year. Any experience or recommendations from dr.s would be greatly appreciated. We live in the Miami area. Thanks and good luck to everyone

Comments

  • jnl
    jnl Member Posts: 3,869 Member
    Hi Michelie and welcome! I
    Hi Michelie and welcome! I didn't have chemo, so, I can't really answer your question. But, I would suggest that you talk to your oncologist about this. He has the knowledge to prescribe something for you, and, explain it.

    Good luck!

    Leeza
  • Akiss4me
    Akiss4me Member Posts: 2,188
    Welcome Stephanie...
    Sorry for your diagnosis but glad you found us. I'm sure others will be along shortly to share with you. I did not have chemo, just radiation, so I can not answer your specific questions. I mainly wanted to welcome you to the site. :(-) Pammy
  • Marcia527
    Marcia527 Member Posts: 2,729
    I was a stage 3a also with
    I was a stage 3a also with tumors of 6cm and 3cm and another smaller. I had 4 cycles of chemo before surgery to shrink them. After surgery I was downsized to stage 2b. I still had to have 4 more cycles of chemo after surgery because two lymph nodes were involved. Then 6 weeks of radiation. I got very sick on chemo also. The oncologist nurse told me to eat small amounts so my stomach wouldn't be empty. Crackers helped or fried rice. I also liked corn bread with strawberries on top. Everyone is different so you could adjust. I didn't but most people had an easier time than me. I hope you are one.
  • Alexis F
    Alexis F Member Posts: 3,598
    Just welcoming you to the
    Just welcoming you to the site Michelle!
  • Kat11
    Kat11 Member Posts: 1,931 Member
    Alexis F said:

    Just welcoming you to the
    Just welcoming you to the site Michelle!

    Welcome, I get sick about
    Welcome, I get sick about the 3rd day after treatment. My meds help alot, but I still don't feel well for a few days. I am only on my 3rd treatment. I was told to eat before treatment. After treatment small meals as often as I can, drink lots of water to flush your system. No stomach problems, but have had a lot of acid reflex problems. Good luck
  • aztec45
    aztec45 Member Posts: 757
    Stomach Issues
    I have experienced constant stomach issues following my chemo treatments. I am either queezy or having the cha-cha-chas. I take several meds for it but mainly I try to adjust my diet according to what is going on. If I have the trots, I eat rice, bread, and bananas. If I am queezy, I eat fruit, toast, crackers stuff like that. I drink plenty of water, gatorade, and protein drinks. I try to stay hydrated.

    Hope things get better.

    P
  • survivorbc09
    survivorbc09 Member Posts: 4,374 Member
    Akiss4me said:

    Welcome Stephanie...
    Sorry for your diagnosis but glad you found us. I'm sure others will be along shortly to share with you. I did not have chemo, just radiation, so I can not answer your specific questions. I mainly wanted to welcome you to the site. :(-) Pammy

    Hi, just want to welcome
    Hi, just want to welcome you. This is a great site with lots of support!

    Good luck!
  • Kylez
    Kylez Member Posts: 3,761 Member
    Marcia527 said:

    I was a stage 3a also with
    I was a stage 3a also with tumors of 6cm and 3cm and another smaller. I had 4 cycles of chemo before surgery to shrink them. After surgery I was downsized to stage 2b. I still had to have 4 more cycles of chemo after surgery because two lymph nodes were involved. Then 6 weeks of radiation. I got very sick on chemo also. The oncologist nurse told me to eat small amounts so my stomach wouldn't be empty. Crackers helped or fried rice. I also liked corn bread with strawberries on top. Everyone is different so you could adjust. I didn't but most people had an easier time than me. I hope you are one.

    Welcome Stephanie. You will
    Welcome Stephanie. You will find lots of support and encouragement on this site. I had a lumpectomy followed by radiation. I didn't have to have chemo, so, I can't give you any help on that. But, many here can.

    I wish you good luck!

    Hugs,

    Kylez
  • Christmas Girl
    Christmas Girl Member Posts: 3,682 Member
    Welcome, Stephanie
    Sorry you're having a rough time with chemo. As others have already explained - it's best to openly and honestly describe your side effects to your own doctor/nurse. If the medications you already have aren't working well enough for you, maybe something else will. Chemotherapy can be quite difficult. Hoping you get some relief, and soon.

    Best wishes to you.
  • CR1954
    CR1954 Member Posts: 1,390 Member
    Hello.....
    Hello Michelie, and welcome. Very glad that you found us!

    I had Neulasta shots after every chemo, but I had bone pain and aching, mostly from my hips down to my feet. I didn't have any stomach pain, so really can't help you with that.

    Hugs,

    CR
  • susie09
    susie09 Member Posts: 2,930

    Welcome, Stephanie
    Sorry you're having a rough time with chemo. As others have already explained - it's best to openly and honestly describe your side effects to your own doctor/nurse. If the medications you already have aren't working well enough for you, maybe something else will. Chemotherapy can be quite difficult. Hoping you get some relief, and soon.

    Best wishes to you.

    Hi and welcome Stephanie to
    Hi and welcome Stephanie to the site! Sorry that you aren't doing well on chemo. Be sure and tell your oncologist and nurse how you are feeling.

    Hugs, Susie
  • DianeBC
    DianeBC Member Posts: 3,881 Member
    CR1954 said:

    Hello.....
    Hello Michelie, and welcome. Very glad that you found us!

    I had Neulasta shots after every chemo, but I had bone pain and aching, mostly from my hips down to my feet. I didn't have any stomach pain, so really can't help you with that.

    Hugs,

    CR

    Hi Michelle and welcome. I
    Hi Michelle and welcome. I hope that we can help you in some way.

    Diane
  • mlmjt1
    mlmjt1 Member Posts: 537
    HI Stephanie
    Are you having stomach burning, pain or nausea because it does make a difference what type of med they give you. I am taking chemo right now and I get 2 antinausea meds plus decadron which is a steroid to help make the nausea meds work better plus and oral antinausea for the 2 days after chemo. I am still queezy and I dont really want to eat but I am not throwing up which is good.
    You can also get abdominal burning. My oncologist told me that 80 percent of cancer patients on chemo get esophageal reflux disease which many times responds to prilosec otc or something like protonix.
    If you are having specific pain in an area of your stomach that isnt burning pain I wouldnt have a clue what to do with that.
    Either way your oncologist should be able to prescribe something for the pain. Eat small and often and eat bland foods.
    Drink drink drink

    Keep us posted

    Hugs
    Linda T
  • survivorbc09
    survivorbc09 Member Posts: 4,374 Member
    mlmjt1 said:

    HI Stephanie
    Are you having stomach burning, pain or nausea because it does make a difference what type of med they give you. I am taking chemo right now and I get 2 antinausea meds plus decadron which is a steroid to help make the nausea meds work better plus and oral antinausea for the 2 days after chemo. I am still queezy and I dont really want to eat but I am not throwing up which is good.
    You can also get abdominal burning. My oncologist told me that 80 percent of cancer patients on chemo get esophageal reflux disease which many times responds to prilosec otc or something like protonix.
    If you are having specific pain in an area of your stomach that isnt burning pain I wouldnt have a clue what to do with that.
    Either way your oncologist should be able to prescribe something for the pain. Eat small and often and eat bland foods.
    Drink drink drink

    Keep us posted

    Hugs
    Linda T

    So, are you doing better now
    So, are you doing better now Linda?